Second cohomology groups and finite covers of infinite symmetric groups

David M. Evans, Elisabetta Pastori

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)


For O an infinite set, k?2 and W the set of k-sets from O, there is a natural closed permutation group Gk which is a non-split extension View the MathML source. We classify the closed subgroups of Gk which project onto Sym(O). The question arises in model theory as a problem about finite covers, but here we formulate and solve it in algebraic terms.
Original languageEnglish
Pages (from-to)221-233
Number of pages13
JournalJournal of Algebra
Issue number1
Publication statusPublished - 15 Mar 2011

Cite this